Thunderstorm Wind, Blue Earth
- When
- May 6, 3:15 PM CST
- Where
- Blue Earth County, Mankato Arpt
- Measured
- 54 kt (62 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.217, -93.917
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 6, 1:05 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 205 PM CDT SUN MAY 6 2001 THE FORECAST CHALLENGES TONIGHT ARE TSRA CHANCES AND THE POTENTIAL FOR SEVERE WEATHER. THE LATEST COMPUTER GENERATED MODELS...HAS THE STRONG UPPER LEVEL TROUGH EXTENDING FROM CANADA INTO THE CENTRAL PLAINS LIFTING NORTHEAST OVER THE GREAT LAKES DURING THE PERIOD. STRONG VORTEX AND LOW PRESSURE CENTER OVER EASTERN SOUTH DAKOTAS ALONG WITH SHARP MID LEVEL TROUGH WILL CONTINUE TO PROVIDE NECESSARY LIFT AND FORCING OVER MUCH OF OUR CWA THIS EVENING. CLOUD COVER HAS INHIBIT SOLAR INSULATION SO FAR...BUT THE LATEST VISIBLE WAS SHOWING SOME BREAKS OVER SOUTH CENTRAL AND SOUTHWEST MN. WITH LOW LCLS...LOW TOP SUPERCELL ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING. WILL MENTION THE POSSIBILITY OF SEVERE STORMS IN THE BODY OF FORECAST. SURFACE BASE CAPES HAVE BEEN GENERALLY LESS THAN 600 J/KG. ANY HEATING NEAR THE SURFACE WILL LIKELY INCREASE THE DESTABLIZATION OF THE ATMOSPHERE AND CONVECTIVE POTENTIAL. UPPER LEVEL TROUGH AND UPPER LOW MOVES OVER MN ON MONDAY. SCATTERED SHOWERS CONTINUES. THIS WILL PROVIDE SOME STEEP LAPSES RATES WITH RESIDUAL MOISTURE REMAINING OVER FORECAST AREA THROUGH TUESDAY. THE FORECAST CHALLENGE WILL SHIFT TO TEMPERATURES DURING THE LATTER PERIODS. MINIMUM/MAX TEMPS WILL BE HIGHLY INFLUENCE BY CLOUD COVER OVER THE NEXT COUPLE OF DAYS. .MSP...NONE. JVM
MNZ041-047>049-054>058-064>067-073>075-082-083-091-092-062200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CDT SUN MAY 6 2001 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING OVER WEST CENTRAL MINNESOTA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA. THE AREA UNDER THE RISK IS MAINLY ALONG AND WEST OF A LINE FROM ALEXANDRIA TO LITCHFIELD TO MANKATO...INCLUDING MONTEVIDEO...WILLMAR...GRANITE FALLS...NEW ULM...FAIRMONT...MORRIS AND APPLETON. A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IN EASTERN SOUTH DAKOTA IS EXPECTED TO MOVE NORTHEAST INTO WESTERN MINNESOTA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST CENTRAL MINNESOTA THIS AFTERNOON. SOME OF THESE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. STAY TUNED TO LOCAL MEDIA AND NOAA WEATHER RADIO FOR FURTHER UPDATES ...WATCHES AND WARNINGS. MBK
The Minneapolis radar (KMPX), 76 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large trees and sheds blown down along 1.5 mile path within Andover per NWS damage survey. Minor house damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249715, 5249716.